Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On a geophysical inviscid vortex

Author: Robert A. Granger
Journal: Quart. Appl. Math. 40 (1982), 339-346
MSC: Primary 86A35
DOI: https://doi.org/10.1090/qam/678205
MathSciNet review: 678205
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the special case of an inviscid axisymmetric vortex rotating steadily in an atmosphere having an adiabatic lapse rate. We show that the analytic solution of the governing equations depends on the source strength of the vortex. The technique used is based largely on an unpublished report of Lilly [1].

References [Enhancements On Off] (What's this?)

  • [1] D. K. Lilly, Tornado dynamics, NCAR Manuscript 69-117 (1969)
  • [2] R. A. Granger, A steady axisymmetric vortex flow, Geophysical Fluid Dynamics 3, 45-88, (1972)
  • [3] M. G. Hall, Progress in aeronautical sciences 7 1966)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 86A35

Retrieve articles in all journals with MSC: 86A35

Additional Information

DOI: https://doi.org/10.1090/qam/678205
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society